Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2012, 9:00 AM MDT for 4 counties in North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2012, 9:00 AM MDT (15:00 UTC)
- Expired
- Jun 24, 2012, 10:00 AM MDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Dunn County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 8:31 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
776
WUUS53 KBIS 241500
SVRBIS
NDC025-053-061-105-241600-
/O.NEW.KBIS.SV.W.0074.120624T1500Z-120624T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
900 AM MDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
SOUTHWESTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
SOUTHERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF WILLISTON
NORTHWESTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 1000 AM MDT/1100 AM CDT/
* AT 900 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR ARNEGARD...AND
MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LEWIS AND CLARK STATE PARK...WATFORD CITY...WHITE TAIL BAY
RECREATION AREA...TOBACCO GARDEN BAY RECREATION AREA...THEODORE
ROOSEVELT NATIONAL PARK NORTH...GRASSY BUTTE...KEENE...CHARLSON...
JOHNSONS CORNER...WHITE EARTH BAY RECREATION AREA...OAKDALE...
LITTLE MISSOURI STATE PARK...MANDAREE...4 BEARS LODGE...KILLDEER...
MANNING...NEW TOWN...BELDEN...VAN HOOK PARK AND SKUNK CREEK BAY
RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS UP TO 80 MPH IN
NORTHEAST MONTANA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4835 10405 4816 10227 4784 10235 4784 10239
4776 10238 4778 10237 4778 10236 4760 10241
4719 10277 4728 10303 4733 10304 4733 10318
4762 10405
TIME...MOT...LOC 1500Z 283DEG 45KT 4778 10344
WIND...HAIL 80MPH 0.75IN
$$
SCHECK/SIMOSKO3 follow-up statements
024
WWUS53 KBIS 241530
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CDT SUN JUN 24 2012
NDC025-053-061-105-241600-
/O.CON.KBIS.SV.W.0074.000000T0000Z-120624T1600Z/
WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-DUNN ND-
930 AM MDT SUN JUN 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DUNN...MCKENZIE...SOUTHWESTERN MOUNTRAIL AND SOUTHERN WILLIAMS
COUNTIES UNTIL 1000 AM MDT/1100 AM CDT/...
AT 924 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF WATFORD
CITY...OR 30 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
KEENE...JOHNSONS CORNER...CHARLSON...WHITE EARTH BAY RECREATION
AREA...OAKDALE...LITTLE MISSOURI STATE PARK...MANDAREE...
KILLDEER...MANNING...4 BEARS LODGE...NEW TOWN...BELDEN...SKUNK
CREEK BAY RECREATION AREA...POUCH POINT RECREATION AREA AND VAN
HOOK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS UP TO 80 MPH IN
NORTHEAST MONTANA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4835 10405 4816 10227 4784 10235 4784 10239
4776 10238 4778 10237 4778 10236 4760 10241
4719 10277 4728 10303 4733 10304 4733 10318
4762 10405
TIME...MOT...LOC 1528Z 279DEG 42KT 4769 10303
WIND...HAIL 60MPH 0.75IN
$$
SCHECK/SIMOSKO795
WWUS53 KBIS 241548
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CDT SUN JUN 24 2012
NDC105-241558-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-120624T1600Z/
WILLIAMS ND-
1048 AM CDT SUN JUN 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILLIAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4809 10367 4807 10358 4804 10358 4804 10353
4801 10351 4804 10342 4785 10237 4785 10242
4776 10240 4778 10238 4760 10242 4720 10278
4726 10299 4733 10304 4733 10319 4766 10367
TIME...MOT...LOC 1548Z 279DEG 42KT 4765 10269
$$
NDC025-053-061-241600-
/O.CON.KBIS.SV.W.0074.000000T0000Z-120624T1600Z/
MOUNTRAIL ND-MCKENZIE ND-DUNN ND-
948 AM MDT SUN JUN 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DUNN...EASTERN MCKENZIE AND SOUTH CENTRAL MOUNTRAIL COUNTIES UNTIL
1000 AM MDT/1100 AM CDT/...
AT 942 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MANDAREE...OR 51
MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 50 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SKUNK CREEK BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WINDS UP TO 80 MPH ACROSS
NORTHEAST MONTANA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4809 10367 4807 10358 4804 10358 4804 10353
4801 10351 4804 10342 4785 10237 4785 10242
4776 10240 4778 10238 4760 10242 4720 10278
4726 10299 4733 10304 4733 10319 4766 10367
TIME...MOT...LOC 1548Z 279DEG 42KT 4765 10269
WIND...HAIL 60MPH 0.75IN
$$
SCHECK/SIMOSKO647
WWUS53 KBIS 241556
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 AM CDT SUN JUN 24 2012
NDC025-053-061-241606-
/O.EXP.KBIS.SV.W.0074.000000T0000Z-120624T1600Z/
MOUNTRAIL ND-MCKENZIE ND-DUNN ND-
956 AM MDT SUN JUN 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNN...EASTERN
MCKENZIE AND SOUTH CENTRAL MOUNTRAIL COUNTIES WILL EXPIRE AT 1100 AM
CDT/1000 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT/3 PM MDT.
LAT...LON 4809 10367 4807 10358 4804 10358 4804 10353
4801 10351 4804 10342 4785 10237 4785 10242
4776 10240 4778 10238 4760 10242 4720 10278
4726 10299 4733 10304 4733 10319 4766 10367
TIME...MOT...LOC 1556Z 279DEG 42KT 4763 10255
$$
SCHECK/SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:08 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 24, 6:08 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 708 AM CDT SUN JUN 24 2012 .SHORT TERM... CONVECTION CONTINUES OVER NORTHEAST MONTANA BUT WEAKENS AS IT MOVES EAST AWAY FROM BEST WARM ADVECTION AT THE RIDGE LINE OF MID LEVEL RIDGE. EARLIER UPDATE UPPED POPS AND NO BIG CHANGES TO UPDATE. ADJUSTED DIURNAL TRENDS. .AVIATION... SOME IFR CEILINGS IN UPSLOPE FLOW OVER SOUTHWEST NORTH DAKOTA BUT WITH SUNRISE BELEIVE HEATING WILL HINDER MORE STRATUS DEVELOPMENT TO THE EAST. WILL TREND THE CEILINGS AT KDIK UP THROUGH THE MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Jun 24, 4:00 AM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT SUN JUN 24 2012 NDZ002>005-010>013-017>023-025-031>037-040>048-050-051-251000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 500 AM CDT SUN JUN 24 2012 /400 AM MDT SUN JUN 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-251000- DIVIDE-WILLIAMS- 500 AM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING ACROSS FAR NORTHWEST NORTH DAKOTA. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, Jun 24, 8:46 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
946 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL 3 S FORT UNION TRADING 47.96N 104.04W
06/24/2012 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:06 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 54 min |
| Jun 24, 12:07 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.